Vermont, 2006Damaging Wind in Vermont, June 19, 2006
June 19, 2006 · NWS ALY · 1 event in 1 county or zone
Early in the day on June 19, low pressure was over western Quebec Province with a cold front trailing southwestward to a weak wave over the northern Great Lakes, then southward to the central Mississippi Valley. The air over western New England became more unstable during the day as a moderate west southwesterly breeze brought more moisture into southern Vermont.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Early in the day on June 19, low pressure was over western Quebec Province with a cold front trailing southwestward to a weak wave over the northern Great Lakes, then southward to the central Mississippi Valley. The air over western New England became more unstable during the day as a moderate west southwesterly breeze brought more moisture into southern Vermont. A few thunderstorms formed toward evening and became severe, producing damaging wind gusts and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 19, 2:45 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 19, 2:45 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT MON JUN 19 2006
...SYNOPSIS...
A VERY WARM AND HUMID AIRMASS WAS OVER THE REGION MIDDAY TODAY
WITH DEW POINTS CLOSE TO 70 IN THE HUDSON VALLEY AND EQUIVALENT
POTENTIAL TEMPERATURES CLOSE TO 340K. AN UPPER TROF EXTENDED
SOUTH FROM CANADA INTO THE WESTERN GREAT LAKES AND UPPER
MISSISSIPPI VALLEY...WITH A BROAD RIDGE OFF THE EAST COAST.
ON THE SURFACE HIGH PRESSURE WAS CENTERED IN THE ATLANTIC
WELL TO THE EAST OF CAPE COD. THERE WAS A SECOND HIGH OVER
THE NORTHERN PLAINS WITH A WEAK LOW NORTH OF LAKE HURON AND
A FRONTAL BAND EAST INTO CANADA AND SOUTHWEST TO THE CENTRAL
PLAINS. A PRE-FRONTAL TROF EXTENDED ACROSS WESTERN NEW YORK
AND WILL SERVE TO FOCUS MUCH OF THE CONVECTIVE ACTIVITY AS
IT MOVES THROUGH THE REGION THIS AFTERNOON AND EVENING.
&&
.SHORT TERM /THIS AFTERNOON THROUGH TUESDAY NIGHT/...
AS OF MID AFTERNOON...STRONG THUNDERSTORMS HAVE FORMED INTO A
LINE WHICH EXTENDED FROM NEAR LAKE CHAMPLAIN TO JUST WEST OF
THE DELAWARE WATER GAP AND THE LINE WAS SLOWLY MOVING EAST
AS THE CELLS ARE TRAINING FROM SOUTH TO NORTH. MOST OF THE
ACTIVITY WAS PRETTY MUCH ON THE LEADING EDGE OF THE LINE WITH
THE BAND OF SHOWERS AND EMBEDDED TSTORMS 70 TO 80 MILES WIDE.
AS OF 3PM...THE SEVERE THUNDERSTORM WATCH WAS EXPANDED EAST AND
EXTENDED TO INCLUDE OUR NEW ENGLAND ZONES. WEST OF THE BAND
WAS AN AREA OF MOSTLY SUNNY WEATHER WITH DEWPOINTS ABOUT 5 DEGREES
LOWER...WITH THE COLD FRONT EXTENDING FROM TORONTO CANADA SOUTH TO
INDIANA. THERE IS PLENTY OF POTENTIAL WITH CAPE IN THE ORDER OF 3000
J/KG BASED ON OUR 1800 RAOB AND EQUIVALENT POTENTIAL TEMPS OF
340-350 EXTENDING FROM THE MID HUDSON REGION ACROSS THE CAPITAL
DISTRICT INTO WESTERN MASSACHUSETTS AND SOUTHERN VERMONT. AMPLE
MOISTURE WITH PRECIPBL WTR VALUES IN THE 1.5 INCH RANGE COVERING
MUCH OF THE NORTHEAST. POTENTIAL EXISTS FOR FLOODING OF POORLY
DRAINED ROADS AND PARKING AREAS AS THE LINE MOVES THROUGH. STREAMS
WILL EXPERIENCE SHARP RISES BUT SOME OF THE RAIN WILL SOAK INTO THE
GROUND AND FLOODING OF RIVERS AND STREAMS IS NOT ANTICIPATED AT THIS
POINT. THE PREFRONTAL TROF WILL RIP THROUGH THIS AFTERNOON...WITH
THE FRONT FOLLOWING TUESDAY MORNING. A WEAK HIGH WILL MOVE INTO THE
REGION TUESDAY AFTERNOON WHICH WILL RESULT IN COOLER AND DRIER
WEATHER TUESDAY NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE LONG TERM PICTURE IS VERY UNSETTLED AS A BROAD TROF PRETTY
MUCH PERSISTS OVER THE REGION. A COLD FRONT DROPS OUT OF CANADA
INTO THE REGION WEDNESDAY NIGHT AND THE FRONT STALLS JUST WEST
OF THE APPALACHIANS AND A SERIES OF DISTURBANCES MOVE ALONG IT.
THIS FAR OUT FEEL THE BEST APPROACH IS TO SIMPLY GO WITH CHANCE
POPS THROUGH THE PERIOD DUE TO THE UNCERTAINTY WITH RAIN DURING
THE LATE NIGHT/EARLY MORNING PERIODS AND THUNDERSTORMS DURING THE
AFTERNOONS AND EVENINGS. IT LOOKS LIKE THE ONLY DRY DAY DURING
THIS PERIOD WILL BE WEDNESDAY.
&&
.AVIATION (18Z MONDAY THROUGH 18Z TUESDAY)...
GENERALLY MVSR VSBYS AT KGL/KPOU/KALB THROUGH THE PERIOD DUE TO
HZ/BR. LATE TONIGHT AND EARLY TUESDAY MORNING VSBYS MAY DROP TO IFR
IN BR. OTHERWISE VSBY MAY OCCASIONALLY DROP TO IFR IN +TSRA UNTIL
ABOUT 00Z AT ALL THREE SITES. WIND GUSTS OVER 40 KTS ALSO POSSIBLE
WITH THE TSRA. CIGS WILL GENERALLY BE VFR THROUGH THE PERIOD...WITH
LOCAL REDUCTIONS TO MVFR/IFR IN ANY SHRA/+TSRA.
&&
.HYDROLOGY...
THE FOCUS OF INTEREST WILL BE THE POSSIBILITY OF LOCALLY HEAVY
RAINFALL OVER A PERIOD OF 1 TO 3 HOURS RESULTING FROM HEAVY
PRECIP CELLS TRAINING ALONG THE SOUTHWEST/NORTHEAST INSTABILITY
AXIS. THERE WILL BE BRIEF PERIODS OF HEAVY RAINFALL IN MOST
LOCATIONS. GENERALLY RAINFALL WILL BE HALF AN INCH OR LESS.
HOWEVER...LOCALLY AN INCH AND A HALF COULD FALL IN A MATTER OF
AN HOUR OR SO. THIS WILL BRING THE POTENTIAL FOR RAPID RISES ON
STREAMS THAT HAPPEN TO BE IN THE IMMEDIATE AREA AND PONDING AND
FLOODING OF POORLY DRAINED PAVED AREAS. MAJOR RIVERS WILL SEE
RISES OF A FOOT OR TWO BUT HEAVY RAIN IS NOT EXPECTED TO BE
WIDESPREAD ENOUGH FOR RIVER FLOODING.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...AIR STAGNATION ADVISORY FOR NYZ063>066 UNTIL 1 AM TUESDAY.
VT...NONE.
&&
RCK & GJM
Hazardous weather outlook, Jun 19, 4:03 PM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EDT MON JUN 19 2006
NYZ053-054-058>061-063>066-VTZ013-201100-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-
503 PM EDT MON JUN 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ULSTER...GREENE...RENSSELAER...
COLUMBIA...DUTCHESS AND BENNINGTON COUNTIES.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM WATCH NUMBER 509 HAS BEEN ISSUED FOR THIS
AREA UNTIL 600 PM. DAMAGING STRAIGHT LINE WIND GUSTS OF 58 MPH OR
MORE ARE THE PRIMARY THREAT WITH THESE THUNDERSTORMS. ALSO...THERE
IS THE POSSIBILITY THAT VERY HEAVY RAINFALL WILL PRODUCE POOR
DRAINAGE AND SMALL STREAM FLOODING ESPECIALLY WITH THUNDERSTORMS
THAT TRAIN OVER THE SAME AREA. INDIVIDUAL THUNDERSTORMS WILL MOVE
FROM SOUTHWEST TO NORTHEAST AT 30 TO 35 MILES AN HOUR.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY...AND
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS REQUESTED UNTIL 600 PM FOR THE
FOLLOWING COUNTIES...COLUMBIA...DUTCHESS...GREENE...RENSSELAER...
ULSTER AND BENNINGTON.
IN ADDITION TO REPORTS OF DAMAGING WINDS OR LARGE HAIL...SPOTTERS ARE
ASKED TO FORWARD RAINFALL MEASUREMENTS OF 2 INCHES OR MORE IN 4 HOURS
OR LESS...OR 1 INCH IN A HALF HOUR OR LESS...AS WELL AS REPORTS OF
BANKFULL OR NEAR BANKFULL STREAMS TO THE NATIONAL WEATHER SERVICE
VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE
IF YOU DO NOT HAVE INTERNET ACCESS.
CTZ001-013-MAZ001-025-VTZ014-015-201100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN WINDHAM-EASTERN WINDHAM-
503 PM EDT MON JUN 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM WATCH NUMBER 511 HAS BEEN ISSUED FOR THIS AREA
UNTIL 1000 PM. DAMAGING STRAIGHT LINE WIND GUSTS OF 58 MPH OR MORE
ARE THE PRIMARY THREAT WITH THESE THUNDERSTORMS. ALSO...THERE IS THE
POSSIBILITY THAT VERY HEAVY RAINFALL WILL PRODUCE POOR DRAINAGE AND
SMALL STREAM FLOODING ESPECIALLY WITH THUNDERSTORMS THAT TRAIN OVER
THE SAME AREA. INDIVIDUAL THUNDERSTORMS WILL MOVE FROM SOUTHWEST TO
NORTHEAST AT 30 TO 35 MILES AN HOUR.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY...AND
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS REQUESTED UNTIL 1000 PM FOR THE
FOLLOWING COUNTIES...LITCHFIELD...BERKSHIRE AND WINDHAM.
IN ADDITION TO REPORTS OF DAMAGING WINDS OR LARGE HAIL...SPOTTERS ARE
ASKED TO FORWARD RAINFALL MEASUREMENTS OF 2 INCHES OR MORE IN 4 HOURS
OR LESS...OR 1 INCH IN A HALF HOUR OR LESS...AS WELL AS REPORTS OF
BANKFULL OR NEAR BANKFULL STREAMS TO THE NATIONAL WEATHER SERVICE
VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE
IF YOU DO NOT HAVE INTERNET ACCESS.
NYZ032-033-038>043-047>052-082>084-201100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-
503 PM EDT MON JUN 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FOLLOWING COUNTIES...
ALBANY...FULTON...HAMILTON...HERKIMER...MONTGOMERY...SARATOGA...
SCHENECTADY...SCHOHARIE...WARREN AND WASHINGTON.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY...AND
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NO LONGER REQUIRED FOR THE FOLLOWING
COUNTIES...ALBANY...FULTON...HAMILTON...HERKIMER...MONTGOMERY...
SARATOGA...SCHENECTADY...SCHOHARIE...WARREN AND WASHINGTON.
In the hours before
Local storm report, Jun 19, 2:57 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
357 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG BOLTON 43.54N 73.67W
06/19/2006 WARREN NY PARK/FOREST SRVC
*** 3 INJ *** TREES DOWN ON BIG BURNT ISLAND AND HATCHETT
ISLAND. MINOR INJURIES REPORTED FROM TREE FALLING ON
TENT.
&&
RTRACEY/ROKEEFESpecial weather statement, Jun 19, 3:09 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
409 PM EDT MON JUN 19 2006
NYZ063-192045-
WESTERN ULSTER NY-
409 PM EDT MON JUN 19 2006
...A STRONG THUNDERSTORM IN ULSTER COUNTY...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...AND
FREQUENT LIGHTNING. THIS STORM WAS LOCATED 15 MILES WEST OF
PHOENICIA...OR ABOUT 13 MILES SOUTH OF ROXBURY...AND MOVING NORTHEAST
AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
OLIVEREA BY 415 PM EDT
HIGHMOUNT...PINE HILL AND BIG INDIAN BY 420 PM EDT
BUSHNELLSVILLE...NORTHWEST OF SHANDAKEN AND NEAR ALLABEN BY 425 PM
EDT.
JPV
Local storm report, Jun 19, 3:22 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
422 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND DMG NORTHUMBERLAND 43.13N 73.60W
06/19/2006 SARATOGA NY LAW ENFORCEMENT
TREE WITH WIRES DOWN ON LINDSAY ROAD AT RT. 32
&&
RTRACEY/ROKEEFELocal storm report, Jun 19, 4:13 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
513 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG WHITEHALL 43.56N 73.42W
06/19/2006 WASHINGTON NY LAW ENFORCEMENT
WIRES DOWN ON RT. 12
&&
OKEEFE/TRACEYLocal storm report, Jun 19, 4:14 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
514 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL SUNDERLAND 43.12N 73.11W
06/19/2006 M0.75 INCH BENNINGTON VT TRAINED SPOTTER
&&
OKEEFE/TRACEYLocal storm report, Jun 19, 4:22 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
522 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG TROY 42.73N 73.68W
06/19/2006 RENSSELAER NY LAW ENFORCEMENT
TREES AND WIRES DOWN.
&&
OKEEFE/TRACEYThunderstorm Wind, Windham
- When
- June 19, 4:24 PM EST
- Where
- Windham County, Rockingham
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.183, -72.500
Law enforcement personnel reported that trees were blow down in Rockingham.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Maine, June 19, 20061 death · 50 kt wind · 16 events
- Heat in Oklahoma, June 19, 20061 death · 1 event
- Flash Flood and Hail in Indiana, June 19, 2006$149,000 · 2 in hail · 68 events
- Flash Flooding in Texas, June 19, 2006$3.3 million · 2 events
- Wildfire in Oregon, June 19 to 20, 20063 injured · $500,000 · 1 event
- Flash Flood in Louisiana, June 19, 2006$500,000 · 1 event
- Hail and Damaging Winds in Ohio, June 19, 2006$95,000 · 1 in hail · 32 events
- Flash Flood and Damaging Winds in Virginia, June 19, 2006$115,000 · 55 kt wind · 5 events
- Lightning Strikes in Indiana, June 19, 2006$80,000 · 2 events
- Hail and Damaging Wind in Michigan, June 19, 2006$75,000 · 1.25 in hail · 3 events
- Hail and Damaging Winds in Michigan, June 19, 2006$10,000 · 1.75 in hail · 40 events
- Flash Flood and Damaging Winds in Maryland, June 19, 2006$50,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521627.